MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery, the drug coated balloon ruptured at 8 atm, on the 3rd inflation attempt.An atherectomy was reportedly performed prior to use of the drug coated balloon.The health care provider identified a pinhole rupture, and attributed it to the calcification of the vessel.The device was removed from the patient without issue, and no further treatment was needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: returned sample analysis confirms a material rupture which is longitudinal in nature, perpendicular to the length of the balloon, 72 mm proximal to the distal marker band.It is known on the third inflation at 8 atms the balloon allegedly ruptured in a pinhole nature while treating a very calcified lesion with in the left sfa.The balloon was previously inflated twice to 8 atms.The drug coated balloon was removed without difficulties.The health care provider reported the likely cause of the pinhole rupture was due to the calcification of the lesion, which was previously predilated with an atherectomy.The health care provider deemed the procedure was completed.There was no reported patient injury.The root cause of the material rupture could not be determined based upon the available information received from field communications or the returned sample analysis.Labeling review: ifu dw5159-01 states in section 8 " potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.Section 5.4 device use/ procedure precautions states vessel preparation of the target lesion, using the appropriate vessel preparation method as determined by the treating physician, is required prior to the use of the lutonix® catheter.Always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter.Section 12.6 use of lutonix catheter step 4 states while the balloon is fully deflated and under negative pressure, advance the dcb through the introducer sheath and over the wire to the site.Section 4 warnings states do not exceed the rated burst pressure (rbp) recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over-pressurization, use of a pressure monitoring device is recommended.H10: g4 h11: b5, h3, h6 (results1, conclusion1) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery, the drug coated balloon ruptured at 8 atm, on the 3rd inflation attempt.An atherectomy was reportedly performed prior to use of the drug coated balloon.The health care provider identified a pinhole rupture, and attributed it to the calcification of the vessel.The device was removed from the patient without issue and no further treatment was needed.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9359190
Report Number3006513822-2019-00133
Device Sequence Number13562695
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFDN3987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight71